I have been on Effexor since the beginning of January, so going on 5 and 1/2 months almost, and we have worked me up 150mg. I've been on it for about 2 weeks now at this dose. The first day I took it I was so lethargic I didn't do anything that day except lay around. At this point I had no other symptoms showed until about 2 days ago where I thought it was my restless leg acting up but it ended up being all over. My legs arms hands are all shaking and if I force myself to stop it I feel like crawling out of my skin. Is this a side effect that will go away? If not how do you deal with it? I really don't want to come off the medication because it's doing absolute wonders for my depression. Any insight would be gratefully appreciated.
For three years in my early Twenties, that would be 10 years ago now, I was on 150 milligrams of Effexor daily. I came off of it because lack of insurance in my mid-20s, and spent almost 3 weeks having what I refer to as brain zaps which from my doctor's mouth, I heard were literal gaps of Serotonin production in the brain meaning as if the lights were flickering... scary huh? I again 2 years ago was put on effects for 300 mg daily for extreme anxiety in my sert Gaba complex of my gut. He said it would cut off the communication chemical between my mind and the receptor in my stomach. However in my sleep, it actually exponentially aggravated it. I would wake up and panic attack disorder with nightmarish like memories and visions of terrible dreams and the inability to come back down to relaxation for several hours. Again I weaned off of this, however I asked for the lowest dose and weaned myself off down to every other day and then every other third day and so on. But the brain zaps still continued and that's something I still feel to this day I feel like that medication forever messed up my mind and I do know of a class action lawsuits somewhere going against them, so if you hear anything please post! I hope I gave some information. My advice is to get off of it immediately SSRI SNRI and SDRI meds are all badly over prescribed and are potentially altering the genetic coding ofnfuture human neuro developement, plus western science is embarrassingly under studied and has this field of clown research of mapped brain circuits of cadvers beleiving a lock and key, go no go neuro system. Couldn't be more misunderstood. Western pharmaceutical science is at gun point by those on top to print only what sells. And with medicine, in the profit Avarice based messed up industry, sickness and death or anxiety depression, Parkinson's schizophrenia you name it is profiting therefore a drug with no side effects 100% efficacy would implode their monetary house of cards. Or I should say debt. Any thanks!!
I was on Effexor for over a year, unfortunately it did nothing for my depression so I’m now on my 5th week of Zoloft, starting at a low dose. I would recommend contacting your doc about these symptoms! It’s possible they may go away after awhile. But I wouldn’t chance it, that’s how I felt on Wellbutrin & I ended up admitting myself into the hospital. Just never ever change your dose of an SNRI without speaking to your doc. It took me switching to another drug to wean off the Effexor, I had brain zaps, dizziness etc for over 2 months after I was weaned off. And I did it over a period of 2 months, not 1 month that my doc said would be ok. Everyone reacts differently to meds so hopefully this will pass, but I’d recommend contacting your doctor.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.